MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201774
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw was broken.Unknown if there was a delay, if backup was available and how the issue was resolved.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported 7mm x 30mm biosure ha screw, intended for use in treatment, was not returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: misusing the instrument during surgery and cleaning.Not preparing the insertion site as prescribed in the ifu.The instruction for use (ifu 10600361) was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The reported 7x30mm biosure ha screw intended for use in treatment, has been returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 17mm of the distal threads of the screw have broken off and were not returned for examination.The break is angular in nature.Dimensional assessment of the screw major diameter and wall thickness was performed and found to meet print specifications.With the limited clinical details regarding graft type, tunnel size and prep devices used a root cause cannot be determine with confidence; however, factors that could have contributed to the reported event include: not using a tap in hard bone applications.Not preparing the tibial and femoral tunnels in accordance with the accepted surgical technique.Choosing the improper size screw.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.This investigation could not identify any evidence of product contribution to the reported complaint.
 
Event or Problem Description
It was reported that during procedure, the screw was broken.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.No patient injury or other complications were reported.

Brand Name
BIOSURE HA 7MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8560276
Report Number1219602-2019-00473
Device Sequence Number2232581
Product Code HWC
UDI-Device Identifier03596010611703
UDI-Public03596010611703
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Catalogue Number72201774
Device Lot Number50757062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/17/2019
09/08/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/20/2019
09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1